Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Continua in which all connected subsets are arcwise connected


Author: E. D. Tymchatyn
Journal: Trans. Amer. Math. Soc. 205 (1975), 317-331
MSC: Primary 54F20
DOI: https://doi.org/10.1090/S0002-9947-1975-0365523-2
MathSciNet review: 0365523
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a metric continuum such that every connected subset of $ X$ is arcwise connected. Some facts concerning the distribution of local cutpoints of $ X$ are obtained. These results are used to prove that $ X$ is a regular curve.


References [Enhancements On Off] (What's this?)

  • [1] K. Kuratowski and B. Knaster, A connected and connected im kleinen point set which contains no perfect subset, Bull. Amer. Math. Soc. 33 (1927), 106. MR 1561328
  • [2] E. D. Tymchatyn, Continua whose connected subsets are arcwise connected, Colloq. Math. 24 (1971/72), 169-174, 286. MR 46 #9946. MR 0310848 (46:9946)
  • [3] G. T. Whyburn, On the existence of totally imperfect and punctiform connected sets in a given continuum, Amer. J. Math. 55 (1933), 146-152. MR 1506952
  • [4] -, Local separating points of continua, Monatsh. Math. Phys. 36 (1929), 305-314. MR 1549688
  • [5] -, Decompositions of continua by means of local separating points, Amer. J. Math. 55 (1933), 437-457. MR 1506978
  • [6] G. T. Whyburn, Sets of local separating points of a continuum, Bull. Amer. Math. Soc. 39 (1933), 97-100. MR 1562558
  • [7] -, Concerning points of continuous curves defined by certain im kleinen properties, Math. Ann. 102 (1930), 313-336. MR 1512580
  • [8] -, Analytic topology, Amer. Math. Soc. Colloq. Publ., vol. 28, Amer. Math. Soc., Providence, R. I., 1942. MR 4, 86.
  • [9] L. E. Ward, Jr., Partially ordered topological spaces, Proc. Amer. Math. Soc. 5 (1954), 141-161. MR 16, 59. MR 0063016 (16:59b)
  • [10] L. Mohler, Cuts and weak cuts in metric continua, Proc. Conf. Point Set Topology (Univ. of Houston, Houston, Tex., 1971). MR 0410694 (53:14441)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54F20

Retrieve articles in all journals with MSC: 54F20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0365523-2
Keywords: Regular curves, arcwise connected, continua, hereditarily locally connected
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society